Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

May 26, 2011Genesee County, New York

NWS Buffalo, NY issued this special weather statement at May 26, 2011, 9:03 PM EDT for Genesee County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 9:03 PM EDT (01:03 UTC)
Expired
May 26, 2011, 9:30 PM EDT
In force
27 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 40 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS81 KBUF 270103
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
903 PM EDT THU MAY 26 2011

NYZ011-012-270130-
GENESEE NY-WYOMING NY-
903 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING AND SOUTHERN 
GENESEE COUNTY...

* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG   
  GUSTY WINDS UP TO 40 MPH. THIS STORM WAS LOCATED NEAR              
  BENNINGTON...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD 
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. THIS 
STORM MAY ALSO PRODUCE HAIL UP TO A HALF INCH IN DIAMETER AND WIND 
GUSTS UP TO 40 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE 
BENNINGTON...ATTICA...AND ALEXANDER.

LAT...LON 4301 7816 4287 7803 4278 7844 4289 7844

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 26, 6:38 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 26, 6:38 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
638 PM EDT THU MAY 26 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BE DRAPED ACROSS THE REGION TONIGHT
THROUGH THE END OF THE WEEK WITH OCCASIONAL SHOWERS AND A FEW
THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS
EVENING. A CHANCE OF SHOWERS WILL LINGER THROUGH THE HOLIDAY WEEKEND
ALTHOUGH MUCH OF THE TIME WILL BE RAIN FREE. A SIGNIFICANT WARMING
TREND WILL ALSO ARRIVE WITH MID SUMMER TEMPERATURES BY SUNDAY AND
INTO THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
WARM MOIST AIRMASS LIFTING NORTH FROM EASTERN OHIO AND WESTERN PA
HAS FIRED UP EARLY THIS EVENING WITH SCATTERED STRONG THUNDERSTORMS
AND THE POSSIBILITY OF ISOLATED TORNADOES. WILL SEE THE BULK OF THE
STRONG EVENING CONVECTION LIFTING NORTH AND EAST ACROSS THE REGION.

THROUGH THE EVENING...EXPECT THUNDERSTORMS TO EXPAND ACROSS WESTERN
AND CENTRAL NY...WITH OCCASIONAL SHOWERS AND THUNDERSTORMS LASTING
THROUGH MUCH OF THE NIGHT. AT THE SAME TIME...THE FRONTAL BOUNDARY
WILL SLOWLY SAG SOUTH ACROSS THE REGION WITH ROUGHLY THE NORTHERN
HALF OF THE AREA FROM ABOUT KJHW-KFZY EVOLVING TO NORTHEAST FLOW AND
COOLER TEMPS OVERNIGHT. EXPECT THE STEADIER SHOWERS TO FOCUS ALONG
AND NORTH OF THIS BOUNDARY AFTER MIDNIGHT...WITH THE SOUTHEAST CWA
IN THE FINGER LAKES DIMINISHING TO SCATTERED SHOWERS IN THE
REMAINING WARM SECTOR.

ON FRIDAY THE SLOW MOVING FRONT WILL CONTINUE TO OOZE EAST ACROSS
THE CWA VERY SLOWLY. A WEAK WAVE OF LOW PRESSURE WILL RUN UP ALONG
THE FRONT...AND THE MAIN MID LEVEL TROUGH WILL ALSO OPEN UP AND
CROSS THE LOWER LAKES PROVIDING LARGE SCALE FORCING FOR ASCENT. THIS
WILL KEEP OCCASIONAL SHOWERS AND A COUPLE THUNDERSTORMS GOING...
ALTHOUGH EXACT TIMING IS VERY UNCERTAIN. THERE WILL BE A DICHOTOMY
OF TEMPERATURES ACROSS THE CWA...WITH LOW LEVEL NORTHEAST FLOW
KEEPING THE NIAGARA FRONTIER...ROCHESTER...AND THE NORTH COUNTRY
MUCH COOLER WITH HIGHS ONLY IN THE MID 60S...WITH 50S ALONG THE LAKE
ONTARIO SHORE. SOUTH OF THE FRONTAL BOUNDARY...HIGHS WILL REACH THE
70S ACROSS THE SOUTHERN TIER AND FINGER LAKES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THIS PERIOD WILL BE CHARACTERIZED BY A FAIRLY DRAMATIC DAY TO DAY
WARMING TREND AS THE LAST IN A SERIES OF SHORTWAVES WILL GIVE WAY TO
SIGNIFICANT RIDGING OVER THE EASTERN HALF OF THE COUNTRY.
TEMPERATURES WILL MOST CERTAINLY AVERAGE ABOVE NORMAL DURING THIS
TIME FRAME WITH WIDESPREAD RAINFALL TAPERING OFF TO HIT OR MISS
SHOWERS.

A NEARLY STALLED FRONTAL BOUNDARY WILL REMAIN JUST TO OUR SOUTH
FRIDAY NIGHT...WITH ONE LAST WAVE EXPECTED TO RIDE UP ALONG THE
FRONT ACROSS OUR AREA. WHILE THE DYNAMICS WILL BE WEAKER THAN THE
PREVIOUS DAYS...THE NEGATIVELY TILTED SUPPORTING SHORTWAVE SHOULD BE
ABLE TO SUPPLY ENOUGH LIFT TO THE STILL MOISTURE RICH AIRMASS TO
PRODUCE SOME SHOWERS AND POSSIBLE THUNDERSTORMS. THIS WILL
ESPECIALLY BE THE CASE DURING THE FIRST HALF OF THE NIGHT...SOUTH
AND EAST OF BUF AND ROC.

RIDGING WILL START TO BUILD ACROSS THE SOUTHEASTERN STATES ON
SATURDAY WHILE A NEGATIVELY TILTED SHORTWAVE WILL LIFT AWAY FORM THE
GREAT LAKES. WHILE THERE MAY STILL BE SOME LEFTOVER SHOWERS...THIS
SHOULD BE FAR FROM A WASHOUT. HIGH TEMPS FOR THE FIRST DAY OF THE
LONG HOLIDAY WEEKEND SHOULD BE IN THE MID TO UPPER 70S...WITH SOME
80 DEGREE READINGS IN THE NORMALLY WARMER GENESEE VALLEY.

SUNDAY WILL THEN PROVE TO BE A NOTICEABLY WARMER DAY AS A H5 RIDGE
WILL BUILD NORTH ACROSS THE OHIO VALLEY. WHILE A COUPLE OF WEAK
IMPULSES CIRCULATING OVER THE RIDGE COULD PRODUCE A SHOWER OR
THUNDERSTORM ON SUNDAY...THE BULK OF THE DAY SHOULD BE WARM AND RAIN
FREE. MAX TEMPS COULD BE NEARLY 10 DEGREES F HIGHER THAN THOSE FROM
SATURDAY AS HIGHS SHOULD BE IN THE MID 80S FOR MOST AREAS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS NO DOUBT...NONE...THAT THE MAJORITY OF THIS PERIOD WILL BE
VERY WARM. THIS WILL ESPECIALLY BE THE CASE MONDAY AND TUESDAY WHEN
AN ANOMALOUSLY STRONG H5 RIDGE CENTERED OVER THE OHIO VALLEY WILL
PUMP H85 TEMPS OF 18 TO 20C ACROSS OUR REGION FROM THE MID WEST. IN
FACT THE ECMWF...WHICH HAS BEEN ADVERTISING +20C AIR FOR SEVERAL
RUNS... DEPICTS A +22C CORE THAT WILL CROSS OUR FORECAST AREA. THIS
WILL RESULT IN SFC TEMPS THAT WILL AVERAGE NEARLY 20 DEGREES F ABOVE
NORMAL LATE MAY VALUES.

IF YOU PREFER SOMEWHAT COOLER WEATHER...THERE IS SOME GOOD NEWS. ALL
MEDIUM RANGE GUIDANCE PACKAGES SUGGEST THAT THE SUMMERY RIDGE WILL
RETROGRADE BACK ACROSS THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL
PLAINS DURING THE MID AND LATTER PORTION OF THE WEEK...SO THAT WILL
ALLOW COOLER MORE SEASONABLE CONDITIONS TO RETURN TO OUR REGION. NOW
FOR SOME DETAILS...

A 594DM H5 RIDGE WILL BECOME CENTERED OVER THE OHIO VALLEY ON
MONDAY...WHILE A WEAK...MOISTURE STARVED FRONTAL BOUNDARY WILL BE
STALLED OVER OUR FORECAST AREA. THE LACK OF MOISTURE...COMBINED WITH
THE INCREASED SUBSIDNCE FROM THE BUILDING HGTS...SHOULD LIMIT THE
EFFECT OF THE FRONT TO JUST SOME INCREASED CLOUDS BUT NO PCPN. WILL
CONTINUE TO USE JUST SLGT CHC POPS. IN TERMS OF SFC TEMPS...H85
TEMPS IN THE VCNTY OF 18C (50/50 BLEND OF ECMWF AND GEFS) AND AT
LEAST PARTIAL SUN WILL EASILY SUPPORT AFTERNOON HIGHS IN THE MID TO
UPPER 80S. THE EXCEPTION WILL BE EAST OF LK ONTARIO AND ALONG THE
IMMEDIATE LAKE SHORES (INCL DOWNTOWN BUF) WHERE READINGS WILL BE
CLOSE TO 80.

THE STRONG RIDGE WILL REMAIN IN PLACE ON TUESDAY...ALTHOUGH A POTENT
SHORTWAVE CROSSING WESTERN ONTARIO WILL BE IN THE PROCESS OF
FLATTENING THE CREST OF THE RIDGE. NEVERTHELESS...SOME OF THE
WARMEST AIR WITHIN THE RIDGE (AT LEAST ACCORDING TO THE PREFERRED
ECMWF) WILL CIRCULATE ACROSS OUR REGION FROM SOUTHERN ONTARIO. THIS
WILL MAKE TUESDAY A FEW DEGREES WARMER THAN MONDAY AS MOSTLY SUNNY
SKIES AND H85 TEMPS OF 20/22C WILL PROMOTE SFC HIGHS IN THE UPPER
80S TO LOWER 90S. LOCATIONS IN THE GENESEE VALLEY...LIKE DANSVILLE
AND GENESEO...WILL LIKELY EXPERIENCE MID 90S. A TRUE TASTE OF MID
SUMMER 'WARMTH'.

THE AFOREMENTIONED SHORTWAVE WILL CROSS ONTARIO AND QUEBEC TUESDAY
NIGHT AND WEDNESDAY...WHILE ITS ASSOCIATED COLD FRONTAL BOUNDARY
DROPPING ACROSS THE GREAT LAKES REGION. BOTH THE GFS AND ECMWF
DEPICT THIS FRONTAL PASSAGE TO TAKE PLACE BY WEDNESDAY MORNING...
AFTER WHICH TIME COOLER MORE SEASONABLE AIR WILL FILTER ACROSS OUR
REGION. H85 TEMPS ARE FORECAST TO TUMBLE TO NEAR 10C BY LATE
AFTERNOON. SFC HIGHS WEDNESDAY SHOULD THUS BE AT LEAST 10 DEGREES F
COOLER THAN THOSE FROM TUESDAY.

ALONG WITH USHERING IN MORE SEASONABLE TEMPERATURES...THE FRONTAL
PASSAGE MAY BE ACCOMPANIED BY A FEW SHOWERS OR EVEN A THUNDERSTORM.
HAVE INTRODUCED LOW CHC POPS INTO THE LATE TUESDAY NIGHT-WEDNESDAY
MORNING TIME FRAME.

ON THURSDAY...THE H5 RIDGE WILL BE CENTERED BACK OVER TEXAS WHILE AN
EXPANSIVE AREA OF CANADIAN HIGH PRESSURE WILL BE PARKED OVER THE
EASTERN GREAT LAKES. FROM THIS VANTAGE POINT...THURSDAY SHOULD PROVE
TO BE A BEAUTIFUL DAY ACROSS OUR FORECAST AREA WITH PLENTY OF SUN AND
NEAR SEASONABLE TEMPS (HIGHS NOT FAR FROM 70).

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
LARGE AREA OF CONVECTION LIFTING NORTH ACROSS WESTERN NY WILL SPREAD
EASTWARD TO THE FINGER LAKES AFFECTING KJHW/KBUF/KIAG/KROC. THE
STRONG THUNDERSTORM RISK WILL DIMINISH FROM WEST TO EAST BY MID
EVENING...BUT EXPECT THIS TO BE REPLACED BY MORE WIDESPREAD SHOWERS
AND A FEW EMBEDDED WEAKER THUNDERSTORMS FOR THE OVERNIGHT INTO
FRIDAY. CIGS WILL ALSO DETERIORATE AS THE AREA GETS ON THE COOL SIDE
OF THE FRONTAL BOUNDARY...WITH LOW LEVEL NORTHEAST FLOW AND MOIST
LOW LEVELS SETTING THE STAGE FOR AREAS OF IFR CIGS LATER TONIGHT
THROUGH FRIDAY AFTERNOON.

OUTLOOK...
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
MONDAY AND TUESDAY...VFR.

&&

.MARINE...
A SLOW MOVING COLD FRONT WILL OOZE SLOWLY SOUTH ACROSS THE LOWER
LAKES TONIGHT WITH INCREASING NORTHEAST WINDS IN ITS WAKE. THE
NORTHEAST WINDS WILL BE STRONGEST ON THE WEST END OF LAKE ONTARIO
WHERE WINDS AND WAVES WILL LIKELY APPROACH SMALL CRAFT ADVISORY
CRITERIA LATER TONIGHT AND FRIDAY MORNING. NORTHEAST WINDS WILL
CONTINUE THROUGH FRIDAY NIGHT...ALTHOUGH SOMEWHAT LIGHTER WITH WINDS
AND WAVES GENERALLY BELOW SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EDT FRIDAY FOR LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK/WCH
MARINE...HITCHCOCK
Hazardous weather outlook, May 26, 5:03 AM EDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT THU MAY 26 2011

NYZ001>008-010>014-019>021-085-270915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
503 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY
HEAVY RAINFALL IN ANY THUNDERSTORM IS POSSIBLE AS WELL. THIS WOULD
INCREASE THE THREAT FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-270915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
503 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS
TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-270915-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
503 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS
TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Special weather statement, May 26, 7:04 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EDT THU MAY 26 2011

NYZ002-003-011-270000-
GENESEE NY-MONROE NY-ORLEANS NY-
704 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BYRON...AND
  MOVING NORTHEAST AT 45 MPH. AN ADDITIONAL STRONG THUNDERSTORM NEAR
  BATAVIA WILL MOVE NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON AND GREECE...
  BERGEN...BYRON...AND CHURCHVILLE...

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY PRODUCE MINOR
FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THESE STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.

LAT...LON 4303 7836 4338 7800 4337 7790 4336 7787
      4335 7776 4333 7771 4330 7767 4326 7759
      4292 7806

HITCHCOCK
Special weather statement, May 26, 7:55 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT THU MAY 26 2011

NYZ008-270100-
LEWIS NY-
755 PM EDT THU MAY 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHERNMOST LEWIS
COUNTY...

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES SOUTHEAST OF HIGHMARKET TO 28 MILES SOUTHWEST OF
  HIGHMARKET...AND MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL PRODUCE A HALF TO ONE INCH OF RAIN ACROSS THE
SOUTHERNMOST PORTION OF THE COUNTY. THEY HAVE ALSO HAD A HISTORY OF
OCCASIONALLY PRODUCING HALF INCH HAIL. THESE STORMS HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING
WINDS.

LAT...LON 4342 7553 4346 7575 4347 7575 4359 7575
      4370 7511 4361 7510

RSH
Special weather statement, May 26, 8:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
826 PM EDT THU MAY 26 2011

NYZ003-011-013-270115-
GENESEE NY-LIVINGSTON NY-MONROE NY-
826 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 35
  MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
  CHURCHVILLE...AND MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GATES...
  ROCHESTER...
  IRONDEQUOIT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. SMALL
HAIL AND WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE.

LAT...LON 4310 7796 4332 7777 4329 7765 4324 7755
      4326 7749 4324 7742 4297 7779

HITCHCOCK
Special weather statement, May 26, 8:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
838 PM EDT THU MAY 26 2011

NYZ006>008-270115-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
838 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF HENDERSON
  HARBOR...AND MOVING NORTHEAST AT 60 MPH.

THE STORM WILL LIKELY IMPACT SOUTHERN JEFFERSON COUNTY...AND
POSSIBLY THE TUG HILL PLATEAU PORTION OF OSWEGO AND LEWIS COUNTIES.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4406 7550 4365 7574 4358 7621 4373 7622
      4389 7628 4391 7621 4387 7621 4390 7614
      4392 7614 4396 7618 4397 7626 4396 7621

RSH
Special weather statement, May 26, 8:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
856 PM EDT THU MAY 26 2011

NYZ006>008-270200-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
856 PM EDT THU MAY 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PULASKI TO 17 MILES SOUTH OF
  PULASKI...AND MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL IMPACT CENTRAL AND EASTERN OSWEGO COUNTY...AS WELL
AS THE SOUTHERN TWO THIRDS OF LEWIS COUNTY THROUGH 10 PM. THESE
STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4342 7553 4348 7581 4333 7588 4330 7586
      4330 7626 4361 7620 4399 7515 4360 7513

RSH
Special weather statement, May 26, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
903 PM EDT THU MAY 26 2011

NYZ011-012-270130-
GENESEE NY-WYOMING NY-
903 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING AND SOUTHERN
GENESEE COUNTY...

* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS UP TO 40 MPH. THIS STORM WAS LOCATED NEAR
  BENNINGTON...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. THIS
STORM MAY ALSO PRODUCE HAIL UP TO A HALF INCH IN DIAMETER AND WIND
GUSTS UP TO 40 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BENNINGTON...ATTICA...AND ALEXANDER.

LAT...LON 4301 7816 4287 7803 4278 7844 4289 7844

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:26 PM EDTSpecial Marine WarningBUF48 min
May 26, 8:26 PM EDTSpecial Weather StatementBUFMonroe49 min
May 26, 8:38 PM EDTSpecial Weather StatementBUFJefferson37 min
May 26, 8:56 PM EDTSpecial Weather StatementBUFLewis, Oswego64 min
May 26, 9:20 PM EDTSpecial Weather StatementBUFJefferson40 min
May 27, 3:17 PM EDTAreal Flood AdvisoryBUFChautauqua3 hr
May 27, 4:10 PM EDTAreal Flood WarningBUFChautauqua4 hr
May 27, 5:23 PM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua, Erie3 hr
May 27, 6:53 PM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.